Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 5, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Feb 20, 2011, 6:49 AM MST for 4 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Feb 20, 2011, 1:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2011, 6:49 AM MST (13:49 UTC)
- In effect from
- Feb 20, 2011, 1:00 PM MST
- Expired
- Feb 20, 2011, 7:00 PM MST
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Lincoln County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2476 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
787 WWUS84 KEPZ 201349 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 649 AM MST SUN FEB 20 2011 ...A RED FLAG WARNING IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR SOUTH CENTRAL NEW MEXICO LOWLANDS AND FAR WEST TEXAS FOR SUSTAINED WINDS OVER 20 MPH AND HUMIDITY LESS THAN 15 PERCENT ALONG WITH HIGH FIRE DANGER RATINGS... .AN UPPER TROUGH WILL BE MOVING THROUGH ARIZONA TODAY AND WILL STRENGTHEN A LEE TROUGH EXTENDING ACROSS FAR EASTERN NEW MEXICO. THIS WILL ALLOW FOR STRONG WEST TO SOUTHWEST WINDS ACROSS THE PLAINS WHICH WILL DRY OUT THE LOW LEVELS WITH MINIMUM RELATIVE HUMIDITIES FALLING BELOW 15 PERCENT CREATING CRITICAL FIRE WEATHER CONDITIONS. AREAS MOST LIKELY TO SEE RED FLAG CONDITIONS ARE FAR WEST TEXAS...DONA ANA AND SOUTHERN OTERO COUNTIES. NMZ112-TXZ055-056-202200- /O.UPG.KEPZ.FW.A.0004.110220T2000Z-110221T0200Z/ /O.NEW.KEPZ.FW.W.0005.110220T2000Z-110221T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 649 AM MST SUN FEB 20 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS EXCEEDING 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS. * TIMING...GUSTY WINDS WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE EARLY EVENING AS AN UPPER LOW APPROACHES FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
179 WWUS84 KEPZ 202103 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 203 PM MST SUN FEB 20 2011 ...A RED FLAG WARNING REMAINS IN EFFECT FROM THROUGH THIS EVENING FOR SOUTH CENTRAL NEW MEXICO LOWLANDS AND FAR WEST TEXAS FOR SUSTAINED WINDS OVER 20 MPH AND HUMIDITY LESS THAN 15 PERCENT ALONG WITH HIGH FIRE DANGER RATINGS... .AN UPPER TROUGH WILL BE MOVING THROUGH ARIZONA THIS AFTERNOON AND WILL STRENGTHEN A LEE TROUGH EXTENDING ACROSS FAR EASTERN NEW MEXICO. THIS WILL ALLOW FOR STRONG WEST TO SOUTHWEST WINDS ACROSS THE PLAINS WHICH WILL DRY OUT THE LOW LEVELS WITH MINIMUM RELATIVE HUMIDITIES FALLING BELOW 15 PERCENT CREATING CRITICAL FIRE WEATHER CONDITIONS. AREAS MOST LIKELY TO SEE RED FLAG CONDITIONS ARE FAR WEST TEXAS...DONA ANA AND SOUTHERN OTERO COUNTIES. NMZ112-TXZ055-056-210200- /O.CON.KEPZ.FW.W.0005.000000T0000Z-110221T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 203 PM MST SUN FEB 20 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS EXCEEDING 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS. * TIMING...GUSTY WINDS WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE EARLY EVENING AS AN UPPER LOW APPROACHES FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Feb 20, 4:49 AM MST, 2 hours earlier.
Area forecast discussion, Feb 20, 4:49 AM MST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
449 AM MST SUN FEB 20 2011
.SYNOPSIS...
AN APPROACHING UPPER LEVEL STORM SYSTEM WILL KEEP CLOUDS IN OUR
SKIES AND GIVE US ANOTHER WINDY DAY. MONDAY THROUGH WEDNESDAY WILL
HAVE NICE QUIET WEATHER. FOR THE END OF THE WEEK WE WILL SEE
ANOTHER STORM SYSTEM GIVE US MORE WINDS AND CLOUDS. FOR NEXT
WEEKEND WE WILL SEE YET ANOTHER STORM SYSTEM SWING THROUGH WITH
MORE WINDS AND CLOUDS.
&&
.DISCUSSION...
WELL THINGS GOT WINDY YESTERDAY...BUT GENERALLY STAYED JUST BELOW
ADVISORY LEVELS. THE SAME WILL HAPPEN TODAY AS THE MAIN TROUGH
THAT HAS LURKED TO OUR WEST SWINGS ACROSS THE AREA TODAY. SO WE
WILL SEE ANOTHER WINDY DAY...BUT IT SHOULDN'T BE TO BAD. THE ONE
EXCEPTION WILL BE THE SACRAMENTO MOUNTAINS WHICH ARE CURRENTLY
RUNNING IN THE ADVISORY RANGE. SO I WILL CONTINUE THE WIND
ADVISORY FOR THE SACS. THE UPPER TROUGH SHOULD MOVE THROUGH BY
LATE TONIGHT. IT WILL HELP DRAG A PACIFIC COLD FRONT ACROSS THE
REGION...SO ON MONDAY WE WILL SEE OUR HIGH TEMPERATURES RUNNING A
COUPLE OF DEGREES BELOW NORMAL. ON TUESDAY OUR UPPER FLOW WILL
QUICKLY TURN BACK TO THE SOUTHWEST WHICH WILL KEEP US DRY AND HELP
WARM OUR TEMPERATURES BACK ABOVE NORMAL. THE REASON OUR FLOW WILL
TURN BACK TO THE SOUTHWEST IS THAT ANOTHER UPPER LEVEL TROUGH WILL
BE TAKING AIM ON THE SOUTHWEST U.S. THE SYSTEM WILL PASS BY ON
THURSDAY. RIGHT NOW THE MAIN ENERGY AND MOISTURE FROM THE SYSTEM
WILL REMAIN NORTH OF THE AREA SO WE CAN EXPECT JUST CLOUDS AND
WINDS AS THE SYSTEM PASSES BY...BUT THE WINDS DON'T LOOK LIKE THE
WILL REACH ADVISORY LEVELS. FOR THE FIRST PART OF NEXT WEEKEND WE
WILL SEE A ZONAL FLOW AS WE AWAIT THE ARRIVAL OF THE NEXT TROUGH.
RIGHT NOW THE GFS AND DGEX DO HAVE A STRONG TROUGH MOVING THROUGH
THE REGION ON NEXT SUNDAY...WHILE THE ECMWF KEEPS OUR FLOW MORE
ZONAL. FOR NOW I'VE SHAVED A FEW DEGREES OFF THE HIGHS ON SUNDAY
AND INCREASED THE CLOUDS A BIT.
LOOKING AT TEMPERATURES...FOR TODAY DESPITE THE CLOUDS WE WILL SEE
OUR HIGHS RUNNING TWO TO FOUR DEGREES ABOVE NORMAL. FOR MONDAY
BEHIND TH PACIFIC FRONT WE WILL SEE OUR HIGHS RUNNING ONE TO THREE
DEGREES BELOW NORMAL. FOR TUESDAY THROUGH THURSDAY WE WILL SEE OUR
HIGHS RUNNING FOUR TO SIX DEGREES ABOVE NORMAL. FOR THE END OF THE
WEEK INTO THE WEEKEND WE WILL SEE TEMPERATURES VERY NEAR SEASONAL
NORMALS.
&&
.AVIATION...20/12Z-21/12
VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. SURFACE WINDS WILL
AGAIN INCREASE AND COME FROM THE WEST AT 20 TO 30 KNOTS. MODERATE
OR GREATER TURBULENCE WILL POSSIBLE NEAR AND DOWNSTREAM OF AREA
MOUNTAINS. HIGH CEILINGS WILL CONTINUE GENERALLY 25K BUT COULD
OCCASIONALLY DROP DOWN TO 12K.
&&
.FIRE WEATHER...
ANOTHER DRY AND WINDY DAY TODAY. THE ONLY EXCEPTION WILL BE THE
GILA WILDERNESS THAT COULD SEE A BRIEF PASSING SHOWER. THE REST OF
US WILL SEE STRONG WINDS THROUGH THE EARLY EVENING HOURS. THE
WINDS WILL EASILY EXCEED CRITICAL LEVELS. MIN RH'S IN MOST
LOCATIONS WILL STAY JUST ABOVE 15 PERCENT...BUT A FEW SPOTS IN THE
LOWLANDS OF EL PASO...HUDSPETH...DONA ANA AND OTERO COUNTIES MAY
DROP TO OR A LITTLE BELOW 15 PERCENT WHICH WOULD NECESSITATE A RED
FLAG WARNING FOR THOSE LOCATIONS. FOR THE FIRST PART OF THE WEEK
WE WILL CONTINUE TO SEE VERY DRY CONDITIONS...BUT WINDS SHOULD NOT
BE AN ISSUE. FOR THE END OF THE WEEK INTO THE WEEKEND WE WILL
BECOME MORE ACTIVE AGAIN WHICH WILL HELP KICK OUR WINDS UP. WE
WILL CONTINUE TO BE DRY THROUGH NEXT WEEKEND SO MORE FIRE WEATHER
HIGHLIGHTS WILL BE POSSIBLE THEN.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 72 44 65 38 69 / 0 0 0 0 0
SIERRA BLANCA TX 76 45 63 36 67 / 0 0 0 0 0
LAS CRUCES 69 41 62 34 69 / 10 10 0 0 0
ALAMOGORDO 66 38 62 32 65 / 0 10 0 0 0
CLOUDCROFT 44 22 44 26 44 / 10 10 0 0 0
TRUTH OR CONSEQUENCES 65 38 60 31 66 / 10 10 0 0 0
SILVER CITY 53 30 54 31 58 / 20 10 0 0 0
DEMING 67 39 62 33 67 / 10 10 0 0 0
LORDSBURG 63 36 61 34 67 / 20 10 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 1 PM MST THIS AFTERNOON THROUGH THIS
EVENING FOR NMZ112.
WIND ADVISORY UNTIL 6 PM MST THIS EVENING FOR NMZ025.
TX...FIRE WEATHER WATCH FROM 1 PM MST THIS AFTERNOON THROUGH THIS
EVENING FOR TXZ055-056.
&&
BRICEHazardous weather outlook, Feb 20, 6:33 AM MST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 633 AM MST SUN FEB 20 2011 NMZ022>025-030>032-TXZ055-056-211345- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 633 AM MST SUN FEB 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG WINDS WILL AGAIN RETURN TO THE BORDERLAND TODAY. MOST LOCATION WILL SEE 20 TO 30 MPH WINDS THIS AFTERNOON...BUT THE SACRAMENTO MOUNTAINS WILL SEE A LITTLE STRONGER WINDS WITH 25 TO 35 MPH WINDS WITH GUSTS POSSIBLE TO 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MORE WIND WILL BE POSSIBLE ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.